Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 13, NWS Pendleton, OR

August 7, 2014

NWS Pendleton, OR issued this red flag warning at Aug 7, 2014, 10:08 AM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2014, 10:08 AM PDT (17:08 UTC)
Expired
Aug 8, 2014, 11:00 PM PDT
In force
37 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS86 KPDT 071708
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1008 AM PDT THU AUG 7 2014

...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG
CONDITIONS IN THE COLUMBIA RIVER GORGE...

.TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE
COLUMBIA RIVER GORGE THROUGH THIS EVENING AND AGAIN ON FRIDAY
AFTERNOON AND EVENING. THE COMBINATION OF BREEZY CONDITIONS AND LOW
RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN
THE COLUMBIA RIVER GORGE.

ORZ639-WAZ639-080100-
/O.NEW.KPDT.FW.W.0013.140807T1708Z-140809T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
1008 AM PDT THU AUG 7 2014

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT FRIDAY FOR WIND AND
LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR639 AND WA639...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 11 PM PDT FRIDAY. 

* AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES OF
  THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 639
  EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY
  IMPACTING THE COLUMBIA RIVER GORGE.

* TIMING...WINDS WILL CONTINUE TO INCREASE IN THE COLUMBIA RIVER
  GORGE THROUGH THE AFTERNOON. THE WINDS WILL DECREASE OVERNIGHT
  AND BECOME BREEZY AGAIN FRIDAY AFTERNOON AND EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH IN THE
  COLUMBIA RIVER GORGE. WEST WINDS 10 TO 20 MPH ELSEWHERE.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY
  DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE COLUMBIA RIVER
  GORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
5 follow-up statements
258 
WWUS86 KPDT 072141
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
241 PM PDT THU AUG 7 2014

...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED
FLAG CONDITIONS IN THE COLUMBIA RIVER GORGE...

.TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE
COLUMBIA RIVER GORGE THROUGH THIS EVENING AND AGAIN ON FRIDAY
AFTERNOON AND EVENING. THE COMBINATION OF BREEZY CONDITIONS AND
LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS IN THE COLUMBIA RIVER GORGE.

ORZ639-WAZ639-080600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
241 PM PDT THU AUG 7 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR639 AND WA639...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES 
  OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 
  639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY 
  IMPACTING THE COLUMBIA RIVER GORGE. 

* TIMING...WINDS WILL CONTINUE TO INCREASE IN THE COLUMBIA RIVER 
  GORGE THROUGH THE AFTERNOON. THE WINDS WILL DECREASE OVERNIGHT 
  AND BECOME BREEZY AGAIN FRIDAY AFTERNOON AND EVENING. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE 
  COLUMBIA RIVER GORGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
888 
WWUS86 KPDT 080550
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1050 PM PDT THU AUG 7 2014

...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED
FLAG CONDITIONS IN THE COLUMBIA RIVER GORGE...

.TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE
COLUMBIA RIVER GORGE AGAIN FRIDAY AFTERNOON AND EVENING. THE
COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER
GORGE.

ORZ639-WAZ639-081600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
1050 PM PDT THU AUG 7 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR639 AND WA639...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES 
  OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 
  639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY 
  IMPACTING THE COLUMBIA RIVER GORGE. 

* TIMING...WINDS WILL DECREASE SLIGHTLY OVERNIGHT THEN INCREASE
  AGAIN FRIDAY BECOMING BREEZY THROUGH THE EVENING.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE 
  COLUMBIA RIVER GORGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
943 
WWUS86 KPDT 081247
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
547 AM PDT FRI AUG 8 2014

...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED
FLAG CONDITIONS TO THE COLUMBIA RIVER GORGE...

.TIGHT PRESSURE GRADIENTS WILL LEAD TO BREEZY CONDITIONS IN THE
COLUMBIA RIVER GORGE AGAIN THIS AFTERNOON AND EVENING. THE
COMBINATION OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER
GORGE.

ORZ639-WAZ639-082300-
/O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
547 AM PDT FRI AUG 8 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER
ZONES OR639 AND WA639...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES 
  OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 
  639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY 
  IMPACTING THE COLUMBIA RIVER GORGE. 

* TIMING...WINDS WILL DECREASE SLIGHTLY EARLY THIS MORNING THEN
  INCREASE AGAIN LATE THIS MORNING BECOMING BREEZY. THE BREEZY
  WINDS WILL LAST INTO THE EVENING.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE
  COLUMBIA RIVER GORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
376 
WWUS86 KPDT 082054
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
154 PM PDT FRI AUG 8 2014

...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL BRING RED
FLAG CONDITIONS TO THE COLUMBIA RIVER GORGE THROUGH THIS EVENING...

...THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING WILL BE POSSIBLE
SUNDAY THROUGH TUESDAY FOR CENTRAL OREGON...

.TIGHT PRESSURE GRADIENTS WILL KEEP BREEZY CONDITIONS CONTINUING
THROUGH THIS EVENING IN THE COLUMBIA RIVER GORGE. THE COMBINATION
OF BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS IN THE COLUMBIA RIVER GORGE. A
LOW PRESSURE SYSTEM WILL THEN MOVE TO THE COAST OF NORTHERN
CALIFORNIA AND SEND WAVES OF MOISTURE INTO CENTRAL OREGON STARTING
ON SUNDAY. THIS WILL LEAD TO AN INCREASING CHANCE OF THUNDERSTORMS
ACROSS CENTRAL OREGON AND THE SOUTHERN BLUE AND STRAWBERRY
MOUNTAINS SUNDAY THROUGH TUESDAY.

ORZ639-WAZ639-090600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
154 PM PDT FRI AUG 8 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR639 AND WA639...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639 EAST SLOPES 
  OF THE NORTHERN OREGON CASCADES. IN WAZ639...FIRE WEATHER ZONE 
  639 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. MAINLY 
  IMPACTING THE COLUMBIA RIVER GORGE. 

* TIMING...BREEZY WINDS WILL CONTINUE INTO THE EVENING BEFORE
  DECREASING OVERNIGHT.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD IN THE 
  COLUMBIA RIVER GORGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ610-611-640-642-090600-
/O.NEW.KPDT.FW.A.0011.140810T2000Z-140813T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST -
MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
154 PM PDT FRI AUG 8 2014

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING
ACROSS FIRE WEATHER ZONES OR610...OR611...OR640 AND OR642...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH FOR THUNDERSTORMS PRODUCING ABUNDANT
LIGHTNING...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY EVENING.

* AFFECTED AREA...IN ORZ610...FIRE WEATHER ZONE 610 EAST SLOPES OF
  CENTRAL OREGON CASCADES. IN ORZ611...FIRE WEATHER ZONE 611
  DESCHUTES NATIONAL FOREST. IN ORZ640...FIRE WEATHER ZONE 640
  CENTRAL MOUNTAINS OF OREGON. IN ORZ642...FIRE WEATHER ZONE 642
  SOUTHERN BLUE AND STRAWBERRY MOUNTAINS.

* TIMING...SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE
  AFTERNOON AND EVENING BEGINNING SUNDAY AND CONTINUING THROUGH
  TUESDAY.

* PRECIPITATION...THUNDERSTORMS MAY START WITH LITTLE TO NO
  RAINFALL ON SUNDAY AFTERNOON. THEN AS THE ATMOSPHERE
  MOISTENS...THUNDERSTORMS MAY PRODUCE SIGNIFICANT RAINFALL IN
  SOME AREAS WHILE OTHERS MAY CONTINUE TO SEE LITTLE RAINFALL.

* LIGHTNING ACTIVITY LEVEL...2 TO 3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT
  IN NUMEROUS FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
295 
WWUS86 KPDT 090603
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1103 PM PDT FRI AUG 8 2014

ORZ639-WAZ639-090715-
/O.EXP.KPDT.FW.W.0013.000000T0000Z-140809T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
1103 PM PDT FRI AUG 8 2014

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR639 AND WA639...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. 

THE WIND HAS DECREASED AND WILL DIMINISH OVERNIGHT. THE RED FLAG
WARNING IS NO LONGER IN EFFECT.

$$

ORZ610-611-640-642-091700-
/O.CON.KPDT.FW.A.0011.140810T2000Z-140813T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST -
MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
1103 PM PDT FRI AUG 8 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH TUESDAY EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS
FIRE WEATHER ZONES OR610...OR611...OR640 AND OR642...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...IN ORZ610...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES. IN ORZ611...FIRE WEATHER ZONE 611 
  DESCHUTES NATIONAL FOREST. IN ORZ640...FIRE WEATHER ZONE 640 
  CENTRAL MOUNTAINS OF OREGON. IN ORZ642...FIRE WEATHER ZONE 642 
  SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. 

* TIMING...SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE 
  AFTERNOON AND EVENING BEGINNING SUNDAY AND CONTINUING THROUGH 
  TUESDAY. 

* PRECIPITATION...THUNDERSTORMS MAY START WITH LITTLE TO NO 
  RAINFALL ON SUNDAY AFTERNOON. THEN AS THE ATMOSPHERE 
  MOISTENS... THUNDERSTORMS MAY PRODUCE SIGNIFICANT RAINFALL IN 
  SOME AREAS WHILE OTHERS MAY CONTINUE TO SEE LITTLE RAINFALL. 

* LIGHTNING ACTIVITY LEVEL...2 TO 3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 7, 8:30 AM PDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 7, 8:30 AM PDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
830 AM PDT THU AUG 7 2014

.SHORT TERM...DRY WESTERLY FLOW TODAY WITH SUNNY SKIES. HIGH TEMPS
JUST A FEW DEGREES COOLER THAN YESTERDAY. SURFACE GRADIENTS WILL
CREATE SOME WEST WINDS ESPECIALLY THIS AFTERNOON. BREEZY CONDITIONS
EXPECTED IN THE COLUMBIA GORGE AND KITTITAS VALLEY. 12Z MODELS
CONTINUE TO SHOW A WEAK UPPER LEVEL TROUGH MOVING THROUGH FRIDAY. 94

&&

.PREV DISC... /ISSUED 447 AM PDT THU AUG 7 2014/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WESTERLY FLOW ALOFT WITH
ONSHORE FLOW AT THE SURFACE WILL CONTINUE THROUGH TODAY. THUS EXPECT
GENERALLY SUNNY SKIES WITH NEAR TO SLIGHTLY ABOVE SEASONAL HIGH
TEMPERATURES. WINDS WILL AGAIN BE LOCALLY BREEZY, MAINLY THROUGH AND
NEAR THE CASCADE GAPS. SOME SMOKE WILL AGAIN BE POSSIBLE DUE TO AREA
WILDFIRES. A DISTURBANCE MOVING THROUGH THE EASTERN GULF OF ALASKA
EARLY THIS MORNING WILL APPROACH THE PACIFIC NORTHWEST TONIGHT AND
CROSS THE REGION ON FRIDAY. THERE DOES REMAIN SOME UNCERTAINTY AS TO
THE SPEED OF THE SYSTEM. THERE IS SOME INDICATION OF SOME ELEVATED
CONVECTIVE ACTIVITY ASSOCIATED WITH A WAVE AHEAD OF THE MAIN
DISTURBANCE EARLY FRIDAY MORNING. AT THIS TIME BEST INDICATIONS ARE
THAT THIS CONVECTIVE ACTIVITY WILL BE IN THE FORM OF SOME
ALTOCUMULUS CLOUDS OVER OUR EASTERN ZONES. THUS WILL, FOR NOW, NOT
INCLUDE ANY SHOWERS EARLY FRIDAY. THE MEAN TIMING OF THE MAIN
DISTURBANCE FRIDAY FAVORS A MOSTLY DRY SYSTEM WITH ONLY A FEW STRAY
SHOWERS AND THUNDERSTORMS POSSIBLE OVER PORTIONS OF THE JOHN DAY-
OCHOCO HIGHLANDS, NORTHEAST GRANT COUNTY AND WALLOWA COUNTY. THUS
WILL FURTHER TRIM THUNDERSTORM AREAS IN THE FORECAST FOR FRIDAY
AFTERNOON AND EVENING. THIS SYSTEM WILL KEEP THE ONSHORE FLOW GOING
AT THE SURFACE AND COULD SEE HIGH TEMPS FRIDAY FALL ANOTHER 2-3
DEGREES. 90

LONG TERM...SATURDAY THROUGH THURSDAY...MODELS ARE SHOWING SOMEWHAT
BETTER AGREEMENT THROUGH THE LONG TERM BUT THERE ARE STILL MAJOR
DIFFERENCES THAT WILL AFFECT THE WEATHER IN OUR AREA. ON SATURDAY
MODELS AGREE IN DEVELOPING A WEAK CLOSED LOW OFF NORTHERN CALIFORNIA
WHILE A WEAK RIDGE WITH WESTERLY FLOW IS IN WASHINGTON AND BRITISH
COLUMBIA. MOISTURE APPEARS LIMITED BUT WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE HIGHER TERRAIN FROM THE OCHOCO-JOHN DAY
HIGHLANDS TO WALLOWA COUNTY AS THE PATTERN WOULD FAVOR THAT. THE
REST OF THE AREA WILL REMAIN DRY. ON SUNDAY THE RIDGE BUILDS WHILE
THE LOW TO OUR SOUTH STRENGTHENS. MOISTURE IS STILL LIMITED BUT A
LITTLE LESS SO THAN SATURDAY SO HAVE A SLIGHT CHANCE OF
THUNDERSTORMS OVER CENTRAL OREGON AND THE EASTERN MOUNTAINS. BY
MONDAY THE RIDGE AXIS HAS SHIFTED EAST INTO IDAHO AND MONTANA AS A
TROUGH APPROACHES THE BRITISH COLUMBIA COAST. THE LOW HAS MOVED TO
THE COAST LINE NEAR SAN FRANCISCO AND PUSHES A LITTLE MORE MOISTURE
INTO OUR AREA SO HAVE A SLIGHT CHANCE OF THUNDERSTORMS INTO CENTRAL
AND NORTH CENTRAL OREGON, THE EASTERN MOUNTAINS AND THE BLUE
MOUNTAIN FOOTHILLS. ON TUESDAY THE UPPER TROUGH MOVES ASHORE AND
ABSORBS THE LOW OVER NORTHERN CALIFORNIA. THE ECMWF HAS A MUCH
STRONGER TROUGH THAN THE GFS. CURRENT FORECAST HAS A SLIGHT CHANCE
OF THUNDERSTORMS OVER THE EASTERN MOUNTAINS SOUTH OF THE BLUE
MOUNTAINS, CLOSE TO THE GFS. AGREE THIS IS MORE LIKELY THAN THE
ECMWF SOLUTION SO HAVE LEFT THAT INTACT. ON WEDNESDAY THE GFS BUILDS
A RIDGE OVER THE AREA WHILE THE ECMWF HAS A STRONG CLOSED LOW OVER
CENTRAL OREGON. THAT WOULD GIVE US A SLIGHT CHANCE OF THUNDERSTORMS
EVERYWHERE. FAVOR THE GFS AND HAVE A DRY FORECAST WEDNESDAY.
THURSDAY IS SIMILAR EXCEPT THAT THE ECMWF LOW WEAKENS AND MOVES
SOUTH AND IS DRIER FOR OUR AREA. HAVE AGAIN FOLLOWED THE GFS WITH A
DRY FORECAST FOR THURSDAY. TEMPERATURES WILL BE IN THE 80S AND LOWER
90S SATURDAY THEN WARM A COUPLE OF DEGREES EACH DAY REACHING THE MID
90S TO LOWER 100S WITH MID 80S TO LOWER 90S IN THE MOUNTAINS MONDAY.
TEMPERATURES WILL COOL 5 DEGREES OR SO FOR TUESDAY THROUGH THURSDAY
THEN BEGIN WARMING AGAIN UNDER THE RIDGE ON THURSDAY. PERRY

AVIATION...12Z TAFS...VFR CONDITIONS WITH MOSTLY CLEAR SKIES WILL
CONTINUE FOR THE NEXT 24 HOURS. WINDS WILL START OUT BELOW 10 KTS
THEN BEGIN INCREASING LATER THIS MORNING, REACHING TO 10-15 KTS WITH
HIGHER GUSTS. AN EXCEPTION IS KDLS WILL REACH 15 TO 25 KTS WITH
GUSTS TO 30 KTS THIS AFTERNOON. WINDS WILL DROP BELOW 15 KTS AFTER
05Z (07Z AT KDLS). A WILDFIRE CLOSE TO KDLS WILL SEND SMOKE LAYERS
OVER THE SITE AT TIMES AND MVFR VISIBILITIES ARE POSSIBLE BUT THE
CHANCES WERE TOO LOW TO MENTION IN THE TAF. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  91  56  88  55 /   0   0   0   0
ALW  91  63  88  60 /   0   0   0   0
PSC  94  58  91  55 /   0   0   0   0
YKM  91  57  88  56 /   0   0   0   0
HRI  93  57  90  54 /   0   0   0   0
ELN  87  58  85  55 /   0   0   0   0
RDM  86  46  84  43 /   0   0  10  10
LGD  87  51  84  51 /   0   0  10  10
GCD  89  52  87  51 /   0   0  10  10
DLS  88  59  86  58 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.